MAUDE Adverse Event Report: SPECTRANETICS CORPORATION PHOENIX 2.4MM X 130CM, 7F DEFLECTING ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION PHOENIX 2.4MM X 130CM, 7F DEFLECTING ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PD24130K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a phoenix catheter was used in a therapeutic peripheral procedure in a severely calcified lesion.First, the catheter was used to treat the proximal sfa, and due to the severe calcification, an inova stent was placed.Next, the plan was to treat the distal segment of the popliteal artery.Because of the hard calcification, a 3 mm balloon was placed over the guidewire for dilatation.Then, the catheter was inserted over the guidewire to treat the popliteal artery.After, the guidewire was removed and under fluoroscopy, contrast medium leakage (evidence of perforation) was noted.An attempt was made to replace with a 0.035 guidewire distal to the perforation, but images showed the guidewire had looped, and exited the vessel, worsening the perforation.Therefore, it was decided to bypass the vessel with a vein.Today, the patient is doing fine and the leg is warm with good pulses.This adverse event is being submitted because the phoenix catheter was in the area when a perforation occurred, and required additional intervention.There was no alleged malfunction with the phoenix catheter.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a2: date of birth not provided.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks d1 & g: address listed reflects the specification developer.Blocks e1 & g2: country is germany.Blocks h3 & h6: the phoenix catheter was not returned for evaluation, thus no returned product investigation was performed.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the phoenix catheter was returned for evaluation.Block h3: visual inspection found no unusual characteristics of the catheter.The cutter and flex capacitor was stalled; however, this is a normal occurrence due to heavy biologics present.Additionally, there was a small tear on the catheter shaft but no sharp edges were observed.During functional testing, the handle was tested at 11800 rpm and worked as intended.Block h6: based on the evaluation, the phoenix catheter performed as intended.There was no visible damage or mechanical failure that could have caused the perforation.Further, a non-philips dilation balloon was also in the area when the perforation occurred, which could have caused the perforation, but cannot be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
PHOENIX 2.4MM X 130CM, 7F DEFLECTING ATHERECTOMY SYSTEM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
danielle bullock
9965 federal drive
colorado springs, CO 80921
858720-4125
MDR Report Key19265696
Report Number3007284006-2024-00092
Device Sequence Number20690506
Product Code MCW
UDI-Device Identifier00845225003197
UDI-Public(01)00845225003197(12)241231(10)03282210
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberPD24130K
Device Catalogue NumberPD24130K
Device Lot Number03282210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS: 7F INTRODUCER SHEATH.; TERUMO: .035 GUIDEWIRE.; VOLCANO: 0.014 PHOENIX GUIDEWIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight99 KG
Patient EthnicityNon Hispanic
Patient RaceWhite